Pharmacopsychiatry 2012; 45(01): 36-37
DOI: 10.1055/s-0031-1287777
Letter
© Georg Thieme Verlag KG Stuttgart · New York

Olanzapine-Induced Anaphylactic Shock: A Case Report

A. Hansen
1  Department of Neurology, Klinikum Kassel, Kassel, Germany
,
M. Prapotnik
2  Department of Psychiatry, Psychiatrische Dienste Graubünden, Switzerland
,
C. Roth
1  Department of Neurology, Klinikum Kassel, Kassel, Germany
› Author Affiliations
Further Information

Publication History

received 16 May 2011
revised 18 July 2011

accepted 15 August 2011

Publication Date:
15 November 2011 (online)

Abstract

Olanzapine is a second-generation antipsychotic, which is also used as a mood stabilizer. We report a case of a 33-year-old psychiatric patient, with bipolar affective disorder, who developed anaphylaxis as a late reaction to olanzapine. This case report shows the possibility, although rare, of a severe late anaphylactic reaction to olanzapine.